[an error occurred while processing this directive] [an error occurred while processing this directive]

Answer to your Health Question

Question:

Hi My Brother has very low platelet counts since 10 days he was detected with TB and was given Rifampicin due to which his platelet count got low until 8500 and now since 3 days it is 15000 stagnant and his SGPT was high too i.e 1870 now its 110...

Kindly suggest some remedies which can increase his platelet counts.

Shipra

Answer:

Dear Shipra,

Severe thrombocytopenia may occur during administration and readministration of rifampicin.

Generally, the most common offending agent for the causation of thrombocytopenia secondary to antituberculous drugs is rifampicin. A literature search revealed a total of about 35 cases of rifampicin-induced thrombocytopenia.

Rifampicin can occasionally cause thrombocytopenia and purpura with or without other symptoms of abnormal bleeding when used intermittently.

The occurrence of isolated thrombocytopenia in a patient taking several medications presents a challenging clinical problem.

A provisional diagnosis of rifampicin-induced thrombocytopenia should be made.

If the platelet count is below 20,000, people are usually treated in a hospital or advised to stay in bed to avoid injury. They are usually given a transfusion of platelets. If the platelet count is 20,000 to 30,000 and excessive bleeding occurs, platelets are usually transfused.

Treating a disorder that has reduced the platelet count often restores the count to normal. If taking rifampicin is the cause, it is usually discontinued.

Thrombocytopenia is an uncommon but potentially life-threatening complication of certain antitubercular drugs and is characterized by rapid destruction of platelets whenever the offending drug is taken by the susceptible person.

The diagnosis of drug-induced thrombocytopenia can be supported only by resolution of thrombocytopenia after discontinuation of therapy with the suspected drug.

Platelet count should be monitored regularly and platelets should be transfused to maintain levels above 20000/mm 3. Corticosteroids are of no benefit in drug-induced thrombocytopenia.

Plasmapheresis can be helpful in some cases. Offending drug should not be reused as only a minute quantity of drug is needed to trigger this adverse drug reaction.

You can find more information related to your question at:

What kinds of food can increase platelets?

Can any green leaves increase platelet count?

Low platelet count | ITP | Papaya leaf juice



Do you have any other questions? Enter your health question

[an error occurred while processing this directive]